PDA

View Full Version : Two Questions: Uninstallation & Terminal Name



JLuv3k7
4th June 2006, 08:07 AM
ok, my first question concerns getting rid of a program. for some reason, i decided to delete files of a certain program i didnt want anymore, instead of uninstalling it like a sensible human being. so whenever i update using YUM, i get dependency errors as such:

--> Processing Dependency: bittorrent = 4.4.0-1.fc5 for package: bittorrent-gui
--> Finished Dependency Resolution
--> Populating transaction set with selected packages. Please wait.
---> Package kernel.i686 0:2.6.16-1.2080_FC5 set to be erased
--> Running transaction check
--> Processing Dependency: bittorrent = 4.4.0-1.fc5 for package: bittorrent-gui
--> Finished Dependency Resolution
Error: Missing Dependency: bittorrent = 4.4.0-1.fc5 is needed by package bittorrent-gui
[root@user-0ccsjan JLuv]# exit
exit
[JLuv@user-0ccsjan ~]$
how would i delete ALL remaining portions of bittorrent (or any program for that matter)?

second question...
i just installed a new video and high speed internet within the past 2 days. today, i noticed that my name in the command terminal changed from "root@localhost" or "JLuv@localhost" to what u see ^above. why would it change? and why such a weird name?

w5set
4th June 2006, 08:15 AM
yum install bittorrent
then if wanting to get rid of both
yum remove bittorrent*
Should fix problem #1
Question #2--type in a terminal
hostname
and see what it gives, and if wanting it to say "localhost.localdomain" then type
hostname localhost.localdomain
and change it back.

JLuv3k7
4th June 2006, 05:09 PM
yum install bittorrent
then if wanting to get rid of both
yum remove bittorrent*
Should fix problem #1
Question #2--type in a terminal
hostname
and see what it gives, and if wanting it to say "localhost.localdomain" then type
hostname localhost.localdomain
and change it back.

i thought about reinstalling and uninstlling right after i posted this thread. i shoulda thought about that earlier.

and for the hostname, why would it changed all by itself? does it have something to do with my internet connection?